Missouri, 2010

Flash Flooding and Hail in Missouri, May 12, 2010

May 12, 2010 · NWS SGF · 19 events in 11 counties and zones

Strong to severe thunderstorms moved along the Highway 54 corridor across Kansas and Missouri. 50 inches at some locations.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Strong to severe thunderstorms moved along the Highway 54 corridor across Kansas and Missouri. The storms produced very heavy rainfall with rainfall totals exceeding 4.50 inches at some locations. The heavy rainfall, lead to significant flooding of low water crossings, small streams and urban areas. Hail to the size of ping pong balls and winds up to 60 mph were also reported with the storms as they moved across the Ozarks.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 11, 10:50 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, May 11, 10:50 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1150 PM CDT TUE MAY 11 2010

...UPDATE TO AVIATION...

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

LOW LEVEL JET WAS KICKING IN AND STORMS HAVE DEVELOPED ALONG AND
NORTH OF WARM FRONTAL BOUNDARY FROM NEAR PITTSBURG KANSAS TO
BOLIVAR TO ROLLA. SO FAR HAVE NOT BEEN ABLE TO GET MORE THAN DIME
SIZE HAIL WITH THE STRONGER UPDRAFTS EVEN WITH STRONG DIVERGENCE
ALOFT. HEAVY RAIN HAS BEEN THE MAIN ISSUE SO FAR WITH 1-2 INCH PER
HOUR AMOUNTS CAUSING SOME FLASH FLOODING. WITH STORMS TRAINING
OVER THE SAME AREAS COULD SEE AN ADDITIONAL 1-2 INCH AMOUNTS OVER
THE NEXT SEVERAL HOURS.

LINDENBERG

&&

.DISCUSSION...

AS MENTIONED WITHIN THE MESOSCALE CONVECTIVE DISCUSSION...A CLUSTER
OF SHOWERS AND THUNDERSTORMS WILL OCCUR THIS EVENING AND TONIGHT
ACROSS PORTIONS OF SOUTHEAST KANSAS AND SOUTHERN MISSOURI.  THIS
ACTIVITY WILL EITHER BE MOVING OUT OF THE CWA OR DISSIPATING TOWARD
DAYBREAK WEDNESDAY.  CONVECTIVE BOUNDARIES WILL NEED TO BE MONITORED
WEDNESDAY AFTERNOON THAT COULD TRIGGER ADDITIONAL
THUNDERSTORMS...ESPECIALLY SINCE THE OZARKS WILL BE POSITIONED WELL
WITHIN THE WARM SECTOR.  THIS IS HIGHLY CONDITIONAL SINCE THE OZARKS
AIRMASS WILL BE FAIRLY CAPPED...THEREFORE MOST LOCATIONS DURING THE
DAY WEDNESDAY SHOULD REMAIN DRY.

MEANWHILE CONVECTION WILL BE DEVELOPING ACROSS THE KANSAS FLINT
HILLS BY WEDNESDAY EVENING IN RESPONSE TO AN APPROACHING COLD
FRONT.  THIS COLD FRONT WILL SHIFT INTO THE INTERSTATE 44 CORRIDOR
BY 12Z THURSDAY...WHICH WOULD NOT BE A FAVORABLE TIME OF DAY FOR DEEP
CONVECTION.  HOWEVER...IF THE FRONT STALLS ACROSS SOUTHERN MISSOURI
THROUGH THE REST OF THURSDAY AFTERNOON...THEN BETTER THUNDERSTORMS
COULD DEVELOP NEAR THE WARM SECTOR.  A BAND OF ELEVATED CONVECTION
REMAINS POSSIBLE THURSDAY AFTERNOON ACROSS THE OSAGE PLAINS AND INTO
CENTRAL MISSOURI...CAUSED BY AN INCREASE IN MID LEVEL FRONTOGENESIS.
ELEVATED CAPE VALUES WOULD BE SUPPORTIVE OF A FEW HAILERS...SO WE
WILL CONTINUE TO MENTION THE POSSIBILITY OF SEVERE STORMS INTO
THURSDAY AFTERNOON.  RESIDUAL CONVECTION WILL LINGER INTO THURSDAY
EVENING...EVENTUALLY DISSIPATING BY FRIDAY MORNING.

BY FRIDAY...THE FRONTAL SYSTEM WILL OF SHIFTED WELL INTO THE DEEP
SOUTH...ALLOWING A MORE STABLE AIRMASS TO SPREAD ACROSS THE OZARKS.
THIS WILL PROVIDE A SHORT WINDOW OF DRY WEATHER...WITH SLIGHTLY
COOLER TEMPERATURES THROUGH FRIDAY NIGHT.

AS WE ADVANCE INTO THE WEEKEND...A LOOSE SOUTHWEST FLOW REGIME
EVOLVES OVER THE NATIONS MID SECTION.  MEDIUM RANGE SOLUTIONS
SUGGEST SEVERAL WEAK DISTURBANCES MIGRATING ACROSS THE MID LEVEL
FLOW...POTENTIALLY SETTING OFF SOME SHOWERS AND THUNDERSTORMS.
RETURN FLOW WILL ALSO TRY TO EVOLVE...BRINGING BACK GULF MOISTURE.

GIVEN THIS TYPE OF PATTERN IN THE LONG RANGE FORECAST...IT'S NEARLY
IMPOSSIBLE TRYING TO PINPOINT WHERE PRECIPITATION WILL OCCUR...SINCE
ITS DIFFICULT IN DETERMINING THE LOCATION OF THESE SMALL/WEAK UPPER
DISTURBANCES.  OFTEN MODELS BRING QPF BACK NORTHWARD TOO QUICKLY IN
THESE SITUATIONS...THEREFORE ITS VERY POSSIBLE SOME LOCATIONS COULD
REMAIN DRY.  FUTURE MODEL RUNS WILL SHED SOME LIGHT ON THIS WEEKENDS
FORECAST.

CRAMER

&&

.AVIATION...

FOR THE 06Z TAFS...AS EXPECTED...CONVECTION HAS DEVELOPED ALONG
AND NORTH OF THE WARM FRONT AS THE LOW LEVEL JET HAS INCREASED
AFTER SUNSET. THE CONVECTION HAS MAINLY REMAINED NORTH OF
JLN/SGF/BBG TAF LOCATIONS AND THIS TREND IS EXPECTED TO CONTINUE
THROUGH THE OVERNIGHT HOURS WITH STORMS SHIFTING NORTH/NORTHEAST
INTO CENTRAL MISSOURI. COULD SEE SOME MVFR FOG DEVELOPING NEAR BBG
INTO SGF DURING THE OVERNIGHT HOURS. WINDS WILL PICK UP AFTER
SUNRISE AT ALL THREE LOCATIONS. WITH THE APPROACH OF A COLD FRONT
ON WEDNESDAY LATE IN THE TAF FORECAST...JLN MAY SEE SOME CONVECTIVE
DEVELOPMENT WEDNESDAY EVENING.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 11, 6:58 PM CST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
758 PM CDT TUE MAY 11 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
758 PM CDT TUE MAY 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED...

 LIMITED RISK FOR TORNADOES.

 ELEVATED RISK FOR HAIL UP TO THE SIZE OF GOLF BALLS.

 ELEVATED RISK FOR THUNDERSTORM WIND GUSTS UP TO 70 MPH.

 ELEVATED RISK FOR FLASH FLOODING.

 SIGNIFICANT RISK FOR LIGHTNING.

  AREAS AFFECTED AND TIMING...

MAINLY AREAS NORTH OF A JOPLIN TO SPRINGFIELD TO SALEM LINE LATE
THIS EVENING INTO THE OVERNIGHT HOURS.

  DISCUSSION...

A THERMAL CAP HAS KEPT AFTERNOON AND EARLY EVENING THUNDERSTORMS
FROM DEVELOPING ALONG A WARM FRONT. HOWEVER...WINDS IN THE LOWER
LEVELS OF THE ATMOSPHERE ARE EXPECTED TO STRENGTHEN LATE THIS
EVENING INTO THE OVERNIGHT HOURS. THIS WILL AID IN THUNDERSTORMS
DEVELOPING LATE THIS EVENING AND OVERNIGHT...MAINLY NORTH OF THE
FRONTAL BOUNDARY. STORMS AROUND THE BOUNDARY MAY HAVE AN ISOLATED
CHANCE OF BECOMING SURFACE BASED WITH A LOW TORNADO POTENTIAL.
LARGE HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS IN
EXCESS OF 60 MPH WILL BE THE MORE LIKELY SEVERE WEATHER RISKS ALONG
AND NORTH OF THE WARM FRONT TONIGHT.

IN ADDITION TO THE RISK OF SEVERE WEATHER TONIGHT...HEAVY RAIN
WILL BE POSSIBLE OVER SOUTHEAST KANSAS INTO CENTRAL MISSOURI WHICH
MAY LEAD TO AREAS OF FLASH FLOODING...ESPECIALLY IF THUNDERSTORMS
TRAIN OVER THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

 AN ELEVATED RISK FOR SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY
 NIGHT WITH A LIMITED RISK FOR SEVERE WEATHER ON THURSDAY AS A
 COLD FRONT MOVES THROUGH THE OZARKS. ADDITIONAL CHANCES FOR
 THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY NIGHT.

 WITH MULTIPLE ROUNDS OF THUNDERSTORMS EXPECTED DURING THE
 WEEK...THE POTENTIAL FOR FLASH FLOODING AND FLOODING POTENTIAL
 WILL INCREASE AS THE GROUND BECOMES SATURATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED LATE THIS EVENING ALONG THE FRONTAL
BOUNDARY IN A LINE ROUGHLY FROM NEAR JOPLIN TO SPRINGFIELD TO SALEM.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Special weather statement, May 11, 10:08 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1108 PM CDT TUE MAY 11 2010

MOZ066-067-120445-
VERNON MO-ST. CLAIR MO-
1108 PM CDT TUE MAY 11 2010

...SIGNIFICANT WEATHER ALERT FOR NORTHERN VERNON AND WEST CENTRAL ST.
CLAIR COUNTIES UNTIL 1145 PM CDT...

AT 1101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 3 MILES WEST OF NEVADA...MOVING NORTHEAST AT 45
MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE DEERFIELD...HARWOOD...HORTON...METZ...
NEVADA...SCHELL CITY AND WALKER.

PEOPLE IN NORTHERN VERNON AND WESTERN ST. CLAIR COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

KARDELL
Local storm report, May 11, 10:17 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1117 PM CDT TUE MAY 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     FLASH FLOOD      FORT SCOTT              37.84N 94.71W
05/11/2010                   BOURBON            KS   EMERGENCY MNGR

            INTERSECTION OF 3RD STREET AND HWY 69 IN FORT SCOTT IS
            IMPASSABLE DUE TO FLOODING.

&&

CCROWE
Special weather statement, May 11, 10:49 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 PM CDT TUE MAY 11 2010

MOZ069-120515-
CAMDEN MO-
1149 PM CDT TUE MAY 11 2010

...SIGNIFICANT WEATHER ALERT FOR CAMDEN COUNTY UNTIL 1215 AM CDT...

AT 1140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF BRANCH...OR 16 MILES EAST
OF HERMITAGE...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BARNUMTON...BRANCH...CAMDENTON...GREEN BAY
TERRACE...HURRICANE DECK...LINN CREEK...MACKS CREEK...OLD LINN
CREEK...OSAGE BEACH...PURVIS...ROACH...SUNRISE BEACH AND VILLAGE OF
FOUR SEASONS.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE LAKE OF THE
OZARKS STATE PARK AND LAKE OF THE OZARKS.

PEOPLE IN CAMDEN COUNTY...INCLUDING MACKS CREEK AND LAKE OF THE
OZARKS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

KARDELL
Local storm report, May 11, 11:09 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1209 AM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     FLASH FLOOD      NEVADA                  37.84N 94.35W
05/12/2010                   VERNON             MO   LAW ENFORCEMENT

            SEVERAL CITY STREETS IN NEVADA ARE IMPASSABLE DUE TO
            FLOODING.

1202 AM     FLASH FLOOD      3 N NEVADA              37.88N 94.35W
05/12/2010                   VERNON             MO   LAW ENFORCEMENT

            HWY 71 3 MILES NORTH OF NEVADA HAS WATER COVERING THE
            ROADWAY.

&&

CCROWE
Local storm report, May 11, 11:33 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1233 AM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     FLASH FLOOD      2 SSW WHEATLAND         37.91N 93.41W
05/12/2010                   HICKORY            MO   LAW ENFORCEMENT

            83 HWY BETWEEN 254 AND AA HAS WATER OVER THE ROAD.
            NUMEROUS OTHER REPORTS OF FLOODED ROADWAYS IN HICKORY
            COUNTY...ALONG HWY 190 AND IN LOW WATER AREAS ALONG HWY
            54.

&&

CCROWE
Special weather statement, May 11, 11:44 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1244 AM CDT WED MAY 12 2010

MOZ056-057-069-120645-
CAMDEN MO-MILLER MO-MORGAN MO-
1244 AM CDT WED MAY 12 2010

...SIGNIFICANT WEATHER ALERT FOR EASTERN CAMDEN...MILLER AND SOUTHERN
MORGAN COUNTIES UNTIL 145 AM CDT...

AT 1238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF
LAURIE TO 7 MILES SOUTH OF CAMDENTON...MOVING NORTHEAST AT 35 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THESE STORMS...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

FOSTER

The radar

The Springfield radar (KSGF), 122 km away, was scanning. The volume nearest the first event began at 05:58 UTC.

Open the radar archive at this moment

Event by event

13 flash flood, 5 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Miller

When
May 12, 12:00 AM CST
Where
Miller County, 2.17 mi E of Lake Ozark
Measured
1 in hail
Reported by
Park/Forest Service
Coordinates
38.130, -92.590

Flash Flood, Polk

When
May 12, 12:30 AM CST to 5:38 AM CST
Where
Polk County, 2.14 mi NNE of Rondo to 3.13 mi NNE of Rondo
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
37.800, -93.460

Low water crossings on Highways 83 and V were reported as flooded and impassable.

Hail, Cedar

When
May 12, 12:40 AM CST
Where
Cedar County, Stockton
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
37.700, -93.800

Thunderstorm Wind, Hickory

When
May 12, 12:50 AM CST
Where
Hickory County, 2.72 mi SE of Weaubleau to 3.52 mi NW of Elkton
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
37.878, -93.509

Severe thunderstorm wind gusts knocked down a large tree along Highway H. This tree destroyed a section of a fence, cauing cattle to get loose along the highway.

Hail, Dallas

When
May 12, 1:32 AM CST
Where
Dallas County, Tunas
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.850, -93.030

Flash Flood, Benton

When
May 12, 1:49 AM CST to 11:20 AM CST
Where
Benton County, 1.23 mi SW of Knobby to 1.76 mi WSW of Knobby
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.136, -93.115

Water was reported flowing over Highway 7 to a depth of ten inches near Climax Springs.

Flash Flood, Benton

When
May 12, 1:49 AM CST to 11:20 AM CST
Where
Benton County, 0.69 mi S of Warsaw to 0.06 mi SE of Warsaw
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.240, -93.380

Several roads in Warsaw were flooded and impassable due to heavy rains.

Hail, Laclede

When
May 12, 2:00 AM CST
Where
Laclede County, 4.09 mi NNE of Dove
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.830, -92.660

Flash Flood, Camden

When
May 12, 2:00 AM CST to 5:38 AM CST
Where
Camden County, Beach to 0.88 mi SSW of Beach
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.150, -92.620

Numerous roads and low water crossings in and around Osage Beach were reported as flooded and impassable.

Flash Flood, Hickory

When
May 12, 2:00 AM CST to 5:38 AM CST
Where
Hickory County, 2.55 mi N of Nemo to 2.39 mi SW of Preston
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.907, -93.281

Several low water crossings on County Road 220 near Preston were reported as flooded and impassable.

Hail, Pulaski

When
May 12, 2:30 AM CST
Where
Pulaski County, 1.09 mi E of Robert
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.830, -92.130

Flash Flood, Polk

When
May 12, 3:00 AM CST to 5:38 AM CST
Where
Polk County, 1.72 mi NNE of Rondo to 1.92 mi NNE of Rondo
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.794, -93.462

The low water crossing on Route V west of Highway 83 was closed when it became impassable due to flooding.

Flash Flood, Polk

When
May 12, 3:00 AM CST to 5:38 AM CST
Where
Polk County, 1.72 mi NNE of Rondo to 1.92 mi NNE of Rondo
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.794, -93.462

The low water crossing on Route V west of Highway 83 was closed when it became impassable due to flooding.

Flash Flood, Benton

When
May 12, 3:00 AM CST to 11:20 AM CST
Where
Benton County, 2.82 mi WSW of Edwards to 2.75 mi WSW of Edwards
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
38.108, -93.213

A local observer reported four feet of water flowing over Hereford Road.

Flash Flood, Vernon

When
May 12, 3:00 AM CST to 4:46 AM CST
Where
Vernon County, 3.43 mi NW of Milo to 3.22 mi NW of Milo
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.780, -94.370

State Route BB east of Stockade was closed due to high water.

Flash Flood, Vernon

When
May 12, 3:00 AM CST to 4:46 AM CST
Where
Vernon County, 4.89 mi NW of Nevada Arpt to 4.96 mi S of Horton
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
37.908, -94.372

Pole Bottom Road just south of the Douglas Branch Conservation Area was impassable due to flooding.

Flash Flood, Cedar

When
May 12, 3:30 AM CST to 5:38 AM CST
Where
Cedar County, Stockton to 0.65 mi S of Stockton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.700, -93.800

Numerous streets and roads in Stockton were closed to motorists as a result of flooding.

Flash Flood, Phelps

When
May 12, 3:30 AM CST to 5:38 AM CST
Where
Phelps County, 5.79 mi E of Vida to 4.47 mi E of Vida
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.862, -91.715

The low water crossing on County Road 5220, south of Rolla, was flooded to an unknown depth and impassable.

Flash Flood, Miller

When
May 12, 4:00 AM CST to 11:20 AM CST
Where
Miller County, 1.77 mi ESE of Iberia to 1.97 mi ESE of Iberia
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.090, -92.290

Numerous roads and low water crossings were flooded and impassable to motorists.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221971, 231050, 221972, 221973, 221974, 231057, 231058, 221975, 231051, 231052, 221976, 231053, 231054, 231059, 231062, 231063, 231055, 231056, 231060.